# SDR CA090331005

- Difficulty date: March 17, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 18,785 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3252 · Shimmy Damper
- Part: Shimmy Dampener
- Part number: 01500100
- Condition: Malfunctioned
- Location: Nlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) BENT SHIMMY DAMPER ROD CAUSED NOSE WHEEL TO JAM TO MAX. RT DEFLECTION AND WHEN GEAR WAS RETRACTED CAUSED MISALIGNMENT OF THE ALIGNER ASSY AND THE GUIDE BRACKET. GEAR SELECTION UP OR DOWN WAS AFFECTED AND RESULTED IN AN EMERGENCY LANDING WITH A UNLOCKED NOSE DOWN CONFIGURATION.
